Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 12, NWS Austin/San Antonio, TX

March 26, 202233 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Mar 26, 2022, 4:12 PM CDT for 33 counties in Texas. It took effect at Mar 27, 2022, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2022, 4:12 PM CDT (21:12 UTC)
In effect from
Mar 27, 2022, 10:00 AM CDT
Expired
Mar 27, 2022, 8:00 PM CDT
In force
10 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2022-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2022-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3651 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WWUS84 KEWX 262112
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
412 PM CDT Sat Mar 26 2022

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS ALL OF SOUTH
CENTRAL TEXAS TODAY...

Low relative humidities are expected the next two afternoons, and
gusty south to southwest winds today and Sunday will continue to
make for near critical to critical fire weather conditions. Fuels
remain unusually dry, and this is leading to an active season of
wildfires that are difficult to contain. Any outdoor activity
that could lead to the development of sparks and resulting
potential for a wildfire is discouraged.

TXZ171>173-183>194-202>209-217>225-228-271000-
/O.UPG.KEWX.FW.A.0008.220327T1500Z-220328T0100Z/
/O.NEW.KEWX.FW.W.0012.220327T1500Z-220328T0100Z/
/O.CON.KEWX.FW.W.0011.000000T0000Z-220327T0100Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
412 PM CDT Sat Mar 26 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF
SOUTH CENTRAL TEXAS...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY FOR
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF SOUTH 
CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 10 AM to 8 PM CDT Sunday. The Fire Weather Watch is
no longer in effect.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably. Prevention of fire starts by avoiding planned 
  burning, or by limiting activities prone to produce sparks can 
  stop the start and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
303 
WWUS84 KEWX 270718
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
218 AM CDT Sun Mar 27 2022

...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST AGAIN TODAY...

Low relative humidities are expected this afternoon mainly in the
teens west of I-35/I-37 and 20s to lower 30s along and east of
there. South to southeast winds today of 10-15 mph and locally
higher will gust at times to 20-25 mph. This combination of dry
air and moderate winds will mean near critical to critical fire 
weather conditions. Fuels remain unusually dry, and this is 
leading to an active season of wildfires that are difficult to 
contain. Any outdoor activity that could lead to the development 
of sparks and resulting potential for a wildfire is highly discouraged.

TXZ171>173-183>194-202>209-217>225-228-271930-
/O.CON.KEWX.FW.W.0012.220327T1500Z-220328T0100Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
218 AM CDT Sun Mar 27 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE
HUMIDITY ACROSS ALL OF SOUTH CENTRAL TEXAS...

* WINDS...South 10 to 20 mph with gusts up to 25 mph Isolated 30
  mph gusts cannot be ruled out.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and
  unpredictably. Prevention of fire starts by avoiding planned
  burning, or by limiting activities prone to produce sparks. Take
  care to stop the start and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
212 
WWUS84 KEWX 271916
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
216 PM CDT Sun Mar 27 2022

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THROUGH MONDAY 
AFTERNOON...

Low relative humidities are expected through the rest of this 
afternoon, and again tomorrow afternoon. Minimum values in the low
20s and teens are expected along and west of US 77, with slightly
higher values to the east. South to southeast winds of 10-15 mph 
and locally higher gusts to 20-25 mph will be possible. This 
combination of dry air and moderate winds will mean near critical 
to critical fire weather conditions. Fuels remain unusually dry, 
and this is leading to an active season of wildfires that are 
difficult to contain. Any outdoor activity that could lead to the 
development of sparks and resulting wildfire potential is highly 
discouraged!

TXZ171>173-183>194-202>209-217>225-228-281215-
/O.NEW.KEWX.FW.W.0013.220328T1500Z-220329T0100Z/
/O.CON.KEWX.FW.W.0012.000000T0000Z-220328T0100Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
216 PM CDT Sun Mar 27 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTH-CENTRAL TEXAS...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY FOR 
WIND AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTH-CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 10 AM to 8 PM CDT Monday.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably. Prevention of fire starts by avoiding planned 
  burning, or by limiting activities prone to produce sparks. 
  Take care to stop the start and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
247 
WWUS84 KEWX 280116
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
816 PM CDT Sun Mar 27 2022

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THROUGH MONDAY
AFTERNOON...

Low relative humidities and gusty winds are expected again 
Monday afternoon. Minimum values in the low 20s to mid 30s are
expected Monday afternoon along and west of of I-35 and I-37 with
slightly higher RH values farther east along the U.S. 77 corridor.
South to southeast winds of 15 to 20 mph with gusts between 25 
and 30 mph are also forecast Monday. This combination of dry air 
and moderate winds will mean near critical to critical fire 
weather conditions. Fuels remain unusually dry, and this is 
leading to an active season of wildfires that are difficult to 
contain. Any outdoor activity that could lead to the development 
of sparks and resulting wildfire potential is highly discouraged!

TXZ171>173-183>194-202>209-217>225-228-281015-
/O.EXP.KEWX.FW.W.0012.000000T0000Z-220328T0100Z/
/O.CON.KEWX.FW.W.0013.220328T1500Z-220329T0100Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
816 PM CDT Sun Mar 27 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF
SOUTH-CENTRAL TEXAS...

* WINDS...South to southeast 15 to 20 mph with gusts up to 30 
  mph.

* RELATIVE HUMIDITY...20 to 40 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably. Prevention of fire starts by avoiding planned 
  burning, or by limiting activities prone to produce sparks. 
  Take care to stop the start and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 26, 3:46 PM CDT, 26 minutes earlier.

Area forecast discussion, Mar 26, 3:46 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
346 PM CDT Sat Mar 26 2022

.SHORT TERM (Tonight through Sunday Night)...

The latest surface observations compared to readings from 24 hours
ago show an upward trend in moisture at the surface with dewpoints
five to 10 degrees higher. Temperatures are also higher but only by
three to seven degrees.

Southerly flow will continue tonight bringing warmer, moister air.
The flow will not be strong enough to generate much cloudiness, so
only partly cloudy skies are expected. Low temperatures Sunday
morning will be a few degrees warmer than today. The upper level
ridge will remain over Texas Sunday. The low level flow will become
slightly more southerly, but there won't be significant changes to
our weather. It will be another mostly sunny warm day. Highs will be
well above normal. The record highs for tomorrow take a jump from
today and will be safe. Sunday night the winds will shift toward the
southeast bringing deeper moisture to our CWA. Temperatures will be
around five degrees warmer than tonight. Low clouds will develop
after midnight across the eastern half of our CWA.

&&

.LONG TERM (Monday through Saturday)...

Upper ridging and a trough to the west will keep gusty winds in place
each day through Tuesday. Low level moisture continues to move inland
and mix out each afternoon to bring daily fire weather concerns
despite many areas seeing what would normally be a typical spring
relative humidity minimum. By Tuesday afternoon, the persistence of
onshore flow and the location of the approaching upper trough is
finally sufficient to get Pwat values over the northern Hill Country
into the 1-1.5 inch range and thus enough moisture to generate
thunderstorm chances over our northern counties. The SPC day 4
outlook updated early this morning indicates the 15 percent severe
threat sneaking into our Nrn Hill Country counties, and the
deterministic output on the upper trough for Thursday night show a
good match on timing and location. Thus a severe storm threat is
likely for Tuesday night, although this upcoming event is expected to
be considerably weaker than the one producing the Tornado outbreak
back on Monday night. The trough amplitude in the wake of the Tuesday
night storm threat is much lower, so the cold air advection pattern
behind the storm system will be shorter, the drying weaker, and the
return of increasing dew points over the area faster. Morning stratus
is forecast to return as early as Friday morning. This is hopefully a
sign that our daily fire weather concerns may lessen some by late
this week.

&&

.FIRE WEATHER...
Despite a gradual increase in dewpoints tonight and Sunday,
temperatures climbing to near 90 will drop humidity levels into the
teens and 20s Sunday afternoon. Southerly winds of 10 to 15 mph with
gusts up to 25 mph will combine with dry air to produce critical fire
weather conditions again. We have issued a Fire Weather Watch for
Sunday afternoon and this will likely be upgraded to a Red Flag
Warning tonight. Fire weather conditions continue to get more severe
each day we do not receive rain, so this means the criteria for
issuing Fire Weather Watches and Red Flag Warnings will continue to
relax as ongoing fire activity has become significant enough to
warrant evacuation messaging requests.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              55  86  58  84  63 /   0   0   0   0   0
Austin Bergstrom Intl Airport  52  86  56  84  62 /   0   0   0   0   0
New Braunfels Muni Airport     50  88  56  86  62 /   0   0   0   0   0
Burnet Muni Airport            55  88  56  85  62 /   0   0   0   0   0
Del Rio Intl Airport           55  93  59  90  62 /   0   0   0   0   0
Georgetown Muni Airport        55  87  57  85  62 /   0   0   0   0   0
Hondo Muni Airport             48  91  54  89  59 /   0   0   0   0   0
San Marcos Muni Airport        49  86  55  85  62 /   0   0   0   0   0
La Grange - Fayette Regional   54  85  60  84  65 /   0   0   0   0   0
San Antonio Intl Airport       52  86  56  86  62 /   0   0   0   0   0
Stinson Muni Airport           53  90  59  89  65 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards-
Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-
Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real-Travis-Uvalde-Val
Verde-Williamson-Wilson-Zavala.

Fire Weather Watch from Sunday morning through Sunday evening for
Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-
Dimmit-Edwards-Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-
Karnes-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real-
Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala.

&&

Short-Term/Aviation...05
Long-Term...Oaks
Hazardous weather outlook, Mar 26, 6:38 AM CDT, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
638 AM CDT Sat Mar 26 2022

TXZ171>173-183>194-202>209-217>225-228-271145-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
638 AM CDT Sat Mar 26 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Critical fire weather conditions are expected across all of south
central Texas due to low humidity and gusty south winds. A Red
Flag Warning is in effect for all areas from 10 AM until 8 PM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Elevated to near critical fire weather conditions are expected to
then continue through early next week. The most favored areas for
critical fire weather conditions are along and west of U.S.
Highway 281. The most favored times are from midday through early
evening. Additional Fire Weather Watches and Red Flag Warnings may
be needed through the weekend and into early next week. Take care
to prevent the start of wildfires.

A Pacific cold front and associated round of showers and
thunderstorms will move through northern and eastern portions of
south-central Texas Tuesday night into early Wednesday morning.
Isolated severe weather may be possible, and the Day 4 SPC outlook
now includes areas along and north of a line from Fredericksburg
to Austin.

On Wednesday, breezy west winds will usher in dry air once again
and Red Flag Warnings may again be possible for portions of the
area, particularly southwest where little to no rain is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:12 AM CDTRed Flag WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more17 hr
Mar 26, 2:45 PM CDTFire Weather WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more87 min

Nearby

Red Flag Warnings in Texas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.